Alert archive / Texas / Red Flag Warnings in 2015

Red Flag Warning 5, NWS Amarillo, TX

April 2, 20158 counties in Texas

NWS Amarillo, TX issued this red flag warning at Apr 2, 2015, 5:18 AM CDT for 8 counties in Texas. It took effect at Apr 2, 2015, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 2, 2015, 5:18 AM CDT (10:18 UTC)
In effect from
Apr 2, 2015, 1:00 PM CDT
Expired
Apr 2, 2015, 8:00 PM CDT
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 41 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
3930 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WWUS84 KAMA 021018
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
518 AM CDT THU APR 2 2015

TXZ001-006-011>013-016>018-022100-
/O.UPG.KAMA.FW.A.0004.150402T1800Z-150403T0100Z/
/O.NEW.KAMA.FW.W.0005.150402T1800Z-150403T0100Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
518 AM CDT THU APR 2 2015

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN TEXAS...DALLAM...HARTLEY...OLDHAM...
  POTTER... CARSON...DEAF SMITH...RANDALL AND ARMSTRONG.

* 20 FOOT WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS.

* RELATIVE HUMIDITY...8 TO 12 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO BEGIN
  AROUND 1 PM THIS AFTERNOON AND END AROUND 8 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

ANDRADE

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
1 follow-up statement
561 
WWUS84 KAMA 022001
RFWAMA

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
301 PM CDT THU APR 2 2015

TXZ001-006-011>013-016>018-030100-
/O.CON.KAMA.FW.W.0005.000000T0000Z-150403T0100Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG-
301 PM CDT THU APR 2 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
SOUTH CENTRAL TEXAS PANHANDLE...

* AFFECTED AREA...IN TEXAS...DALLAM...HARTLEY...OLDHAM...
  POTTER... CARSON...DEAF SMITH...RANDALL AND ARMSTRONG.

* 20 FOOT WINDS...SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER 
  GUSTS.

* RELATIVE HUMIDITY...8 TO 12 PERCENT.

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE
  UNTIL 8 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID
ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

GOEHRING

FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Apr 2, 4:54 AM CDT, 24 minutes earlier.

Area forecast discussion, Apr 2, 4:54 AM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
454 AM CDT THU APR 2 2015

.DISCUSSION...
SFC COLD FRONT WHICH PUSHED THRU THE FCST AREA AS OF THIS WRITING
WILL RETREAT NWD TODAY...THEN RETURN SOUTH ACROSS THE REGION TONIGHT
WITH COOLER TEMPERATURES IN STORE FOR FRIDAY AND SATURDAY. RETAINED
SLGT CHC POPS TONIGHT ACROSS OK PNHDL FOR LIGHT RAINSHOWERS AS AN
UPPER LEVEL SHORTWAVE TROF GRAZES THAT AREA. INCREASED THE WINDS
BEHIND THE COLD FRONT TONIGHT INTO FRIDAY MORNING BEFORE DIMINISHING
LATER THAT DAY.

BROAD SW FLOW ALOFT WITH SEVERAL MINOR UPPER LEVEL SHORTWAVE TROFS
EMBEDDED IN THIS FLOW PATTERN WILL PERSIST FOR THIS 7 DAY FCST
PERIOD. THIS PORTENDS GENERALLY DRY WEATHER FOR THE TX AND OK PNHDLS.
ANOTHER COLD FRONT WILL SLIDE THRU THE AREA MONDAY NIGHT. HAVE KEPT
POPS BELOW MENTIONABLE AT THIS TIME. MEDIUM RANGE MODELS ARE IN
GENERAL AGREEMENT WITH THE OVERALL PATTERN AND WERE ACCEPTED.

ANDRADE

&&

.FIRE WEATHER...
THE COMBINATION OF SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 12 PERCENT
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY
EVENING ACROSS THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE. ELEVATED
FIRE WEATHER CONDITIONS ARE ALSO EXPECTED ACROSS THE WESTERN OKLAHOMA
PANHANDLE AS WELL AS THE NORTH CENTRAL AND PART OF THE SOUTHEAST TEXAS
PANHANDLE THIS AFTERNOON AND EARLY EVENING. NEITHER ELEVATED NOR
CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED ON FRIDAY AS MINIMUM
RELATIVE HUMIDITY VALUES ARE FORECAST TO REMAIN ABOVE 20 PERCENT. ELEVATED
TO POSSIBLY NEAR CRITICAL FIRE WEATHER CONDITIONS WILL RETURN TO MUCH
OF THE AREA SATURDAY THROUGH MONDAY.

ANDRADE

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                82  40  60  35  66 /   0   5   5   0   0
BEAVER OK                  75  41  58  33  69 /   5  20   5   0   0
BOISE CITY OK              74  35  55  33  67 /   5  20   5   0   0
BORGER TX                  82  43  60  39  69 /   0  10   5   0   0
BOYS RANCH TX              81  39  60  34  68 /   0   5   5   0   0
CANYON TX                  82  40  60  34  66 /   0   5   5   0   0
CLARENDON TX               84  44  62  37  68 /   0   5   5   0   0
DALHART TX                 76  39  58  33  69 /   0  10   5   0   0
GUYMON OK                  75  40  58  34  70 /   5  20   5   0   0
HEREFORD TX                83  40  60  34  66 /   0   5   5   0   0
LIPSCOMB TX                78  43  61  34  68 /   5  10   5   0   0
PAMPA TX                   80  43  60  35  67 /   0   5   5   0   0
SHAMROCK TX                83  46  62  36  68 /   5   5   5   0   0
WELLINGTON TX              86  48  64  38  69 /   5   5   5   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: ARMSTRONG...CARSON...
     DALLAM...DEAF SMITH...HARTLEY...OLDHAM...POTTER...RANDALL.

OK...NONE.

&&
Hazardous weather outlook, Apr 2, 5:07 AM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
507 AM CDT THU APR 2 2015

OKZ001>003-TXZ001>020-022100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
507 AM CDT THU APR 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THE COMBINATION OF SOUTHWEST WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH FORECAST MINIMUM RELATIVE HUMIDITY VALUES OF 8 TO 12 PERCENT
WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY
EVENING ACROSS THE WESTERN AND SOUTH CENTRAL TEXAS PANHANDLE. A RED
FLAG WARNING IS IN EFFECT FOR THIS AREA FROM 1 PM THIS AFTERNOON
UNTIL 8 PM THIS EVENING. ELEVATED FIRE WEATHER CONDITIONS ARE ALSO
EXPECTED ACROSS THE WESTERN OKLAHOMA PANHANDLE AS WELL AS THE NORTH
CENTRAL AND PART OF THE SOUTHEAST TEXAS PANHANDLE THIS AFTERNOON AND
EARLY EVENING DUE TO SOUTHWEST WINDS OF 15 TO 20 MPH WITH SOME HIGHER
GUSTS ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 20 PERCENT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
ACROSS MOST OF THE OKLAHOMA AND TEXAS PANHANDLES ON SATURDAY
...SUNDAY...AND MONDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY
VALUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY OFFICIALS ACROSS THE OKLAHOMA AND
TEXAS PANHANDLES SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING...AND THEN
AGAIN SATURDAY...SUNDAY...AND MONDAY.

ANDRADE

Nearby

Red Flag Warnings in Texas, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.